MAUDE Adverse Event Report: ARTHREX, INC. IBAL UKA, TIBIA TRIALING SHIM 2/3MM; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. IBAL UKA, TIBIA TRIALING SHIM 2/3MM; MANUAL INSTR, GENERAL SURGICAL
Model Number IBAL UKA, TIBIA TRIALING SHIM 2/3MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 09/18/2024, a sales representative reported via sems-(b)(4) that an ar-611-7 ibalance uka tibial trialing shim was broken while testing the leg in flexion.All fragments were retrieved from the patient.There was no case delay.The case was completed with the surgeon tensioning the knee with "feel" instead of a 2mm stick.There were no adverse effects on the patient.This was discovered during a uka procedure on (b)(6) 2024, with no patient harm reported.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
The complaint allegation is confirmed.One unpackaged ar-611-7 serial/batch number (b)(6) was received for investigation.No functional testing was performed as it doesn't apply to this device.A visual evaluation revealed that the tip of the device was broken off.The most likely cause(s) of the reported failure is the instrument's wear and tear from repetitive use and reprocessing.Instrument manufacturing date 2017.

Brand Name
IBAL UKA, TIBIA TRIALING SHIM 2/3MM
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20303539
Report Number1220246-2024-07849
Device Sequence Number21049392
Product Code LXH
UDI-Device Identifier00888867240346
UDI-Public00888867240346
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIBAL UKA, TIBIA TRIALING SHIM 2/3MM
Device Catalogue NumberAR-611-7
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2024
Supplement Date Received by Manufacturer12/31/2024
Initial Report FDA Received Date09/25/2024
Supplement Report FDA Received Date01/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown